You are now leaving Abacavir HSR Support. ViiV Healthcare does not recommend, endorse or accept liability for sites controlled by third parties.
Hypersensitivity reaction symptoms usually appear within the first six weeks although the reactions may occur at any time during therapy.
Abacavir must be stopped without delay, even in the absence of the HLA-B*5701 allele, if an HSR is suspected.
Regardless of HLA-B*5701 status, patients who are diagnosed with a hypersensitivity reaction MUST discontinue abacavir immediately.
Delay in stopping treatment with abacavir after the onset of hypersensitivity may result in an immediate and life-threatening reaction.
After stopping abacavir for a suspected HSR, abacavir or any other product containing abacavir must never be re-initiated.
Regardless of HLA-B*5701 status, abacavir or any medicinal product containing abacavir, MUST NEVER be restarted in patients who have stopped therapy due to a hypersensitivity reaction.
Abacavir must be permanently discontinued if hypersensitivity cannot be ruled out.
Following discontinuation of abacavir, the symptoms of the reaction should be treated according to local standard of care.